MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X40MM TL13.5MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X40MM TL13.5MM; SCREW, FIXATION, BONE
Catalog Number 604640S
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "they opened a screw which turned out to be a washer.The procedure was completed successfully with another size screw.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned material and the received picture shows the package of the screw in combination with a sterile blister that contains a washer.The device inspection revealed the following: the original sterile package was returned in opened condition, the outer shrink foil was still present.The reported catalog- and lot number of the asnis cannulated screw can be confirmed based on the labels.The content was removed from the package, the paper instruction for use and the patient record labels were present and belong to the on the label described cannulated screw.The sterile blister does contain a washer as reported, the label on the sterile blister does indicate the catalog- and the lot number of the washer and not of the reported screw.The washer was removed form the sterile blister during the evaluation and it can be confirmed that the laser markings on the washer do correspond to the label on the blister, catalog number 619905s and lot number y60978.A review of the device history for the reported lot did not indicate any abnormalities.The reported screw with lot h68071 was manufactured in april 2022 and the sterile blister with the washer from lot y60978 was manufactured in march 2019.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a usage related issue.There were 2 years between manufacturing and packaging of the affected lot numbers, based on that a manufacturing related issue can be excluded.This indicates that the package was opened and the content was replaced at some point after the screw was released for distribution in the year 2022.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X40MM TL13.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19247792
Report Number0008031020-2024-00197
Device Sequence Number17975120
Product Code HWC
UDI-Device Identifier04546540089762
UDI-Public04546540089762
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K213199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number604640S
Device Lot NumberH68071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown